MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549216
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: left deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient underwent revision breast reconstruction with a 800cc mentor cpx 4 breast tissue expander with suture tabs and experienced expander deflation on her left side postoperatively.The patient underwent bilateral explantation and replacement with catalog number 3341457; serial number (b)(4) on the left side, and with catalog number 3341457; serial number (b)(4) on the right side on (b)(6) 2021.
 
Additional Manufacturer Narrative
On (b)(6) 2021, expander evaluation was completed.Device evaluation summary: mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the med height te w/sut tabs 800cc returned device.Leak testing was performed in accordance with mentor's procedures.Findings revealed a tear at the juncture of the shell and the posterior patch.Microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 2, 2021, mentor received confirmation that for this patient the 1st tissue expander was placed (b)(6) 2021.Hence, after clinical/secondary review of this file performed on november 15, 2021, device problem code off-label use was added to more accurately report the off label use of expander.On november 15, 2021, device re-evaluation was completed and summarized as below: mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the med height te w/sut tabs 800cc returned device.Leak testing was performed in accordance with mentor's procedures.Findings revealed a tear at the juncture of the shell and the posterior patch.Microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Based on the implantation date provided and the expiration date of the reported lot number, the compliant device was implanted after its sterility expiration date.Per the product insert data sheet, sterility cannot be guaranteed if the packaging has been damaged or after the ¿use by date¿ shown on the box label.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12660461
Report Number1645337-2021-11551
Device Sequence Number17356513
Product Code LCJ
UDI-Device Identifier00081317006763
UDI-Public00081317006763
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2021
Device Model Number3549216
Device Catalogue Number3549216
Device Lot Number7435918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer10/27/2021
11/02/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date10/27/2021
11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite